MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-REVISION EXTENSION STEM - FLUTED Ø 18 L 65; KNEE IMPLANT: EXTENSION STEM FLUTED

MEDACTA INTERNATIONAL SA GMK-REVISION EXTENSION STEM - FLUTED Ø 18 L 65; KNEE IMPLANT: EXTENSION STEM FLUTED
Model Number 02.07.FCL18065
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Torque limiter not used in primary surgery.Batch review performed on 11 february 2019: lot 157236: (b)(4) items manufactured and released on 26-jan-2016.Expiration date: 2021-01-16.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Clinical evaluation performed by medical affairs manager: two years and 2 months after revision surgery in a (b)(6) woman, the stem fixation screw got loose in the joint.It was immediately removed; insert and screw were exchanged.The cause for self-unscrewing of the insert screw is not known: one possibility is insufficient tightening torque but other unknown conditions may also play a role.Visual inspection performed by r&d product manager: revision surgery after 2 years from primary surgery for self unscrewing of the screw that secure the fixation of the extension stem to the femoral component the returned screw is found slightly damaged in its threaded shaft.Some of the threads look partially pressed.This could be most likely caused managing the screw with the instruments used to remove it from the joint.Self unscrewing of the stem screw was most likely due to a insufficient tightening torque applied during fixation.The usage of a torque limiting screwdriver, available in every revision instrument set, is mandatory to secure the fixation of the stem with the femoral component by the screw.The torque limiting screwdriver was not used during the surgery.This was the reason of an insufficient tightening torque.
 
Event or Problem Description
[femur extension stem unscrewing] about 2 years and 2 months after primary the surgeon revised the patient knee because the extension stem screw was loose.Liner and stem screw swap.The surgery was completed successfully.
 
Additional Manufacturer Narrative
The brand name , catalog number and lot number have been corrected after we realized that have been reported with error.

Brand Name
GMK-REVISION EXTENSION STEM - FLUTED Ø 18 L 65
Common Device Name
KNEE IMPLANT: EXTENSION STEM FLUTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8338970
Report Number3005180920-2019-00052
Device Sequence Number1954698
Product Code JWH
UDI-Device Identifier07630030823053
UDI-Public07630030823053
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K120790
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/16/2021
Device Model Number02.07.FCL18065
Device Catalogue Number02.07.FCL18065
Device Lot Number157236
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer01/15/2019
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR